MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed target lesion was located in an arteriovenous shunt in the non-calcified posterior tibial artery.A 5.0mmx40mmx80cm (4f) sterling balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured before reaching the rated burst pressure.The procedure was completed another of same device.There were no complications reported and the patient condition was stable following the procedure.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed target lesion was located in an arteriovenous shunt in the non-calcified posterior tibial artery.A 5.0mmx40mmx80cm (4f) sterling balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured before reaching the rated burst pressure.The procedure was completed another of same device.There were no complications reported and the patient condition was stable following the procedure.It was further reported that the balloon ruptured during the first inflation and the device was completely removed carefully and successfully.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 13mm from the tip and is approximately 17mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a longitudinal tear in the balloon.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18424872
Report Number2124215-2023-74645
Device Sequence Number7856741
Product Code DQY
UDI-Device Identifier08714729122920
UDI-Public08714729122920
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0031165463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer12/26/2023
01/30/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/11/2024
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown